Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zometa

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-18-2003, 05:00 AM
Nadine Dodson
Guest
 
Posts: n/a
Default Zometa

I took zometa for the first time today at 1:30 PM<br>at 4:30 PM all of a sudden I got really sick. Flue<br>like, dizzy, nausea, etc. It is 5:00 PM and I am still <br>sick
Reply With Quote
  #2  
Old 10-12-2005, 05:00 AM
Deana
Guest
 
Posts: n/a
Default Zometa

I had an IV of Zometa last week (for osteoporosis). They told me there might be a side effect of feeling "fluish." The next day I had fever and felt sick. The day after that, I still had some fever. I sure hope this drug helps.
Reply With Quote
  #3  
Old 12-02-2005, 06:00 AM
Stephen
Guest
 
Posts: n/a
Default Reaction to Zometa

The use of bisphosphonate agents like Zometa may be associated with a FIRST time reaction called an APR or acute phase response. The abstract below is from a medical paper describing this. The recommendation I make to patients is to reduce the FIRST dose of Zometa to 1 mg and then on subsequent doses to increase the dose to the standard 4 mg dose. <br><br>I strongly suggest that the first exposure to Aredia (Pamidronate) or Zometa (Zoledronic Acid or Zoledronate) should be at a low dose of approximately 30 mg for Aredia, or 1 mg for the first dose of Zometa to prevent what is called an APR or acute phase response. This was described 16 years ago by Adami in the paper abstracted below. <br><br>Adami S, Bhalla AK, Dorizzi R, et al: The acute-phase response after bisphosphonate administration. Calcif Tissue Int 41:326-331, 1987. <br><br>In patients who have never previously received bisphosphonate therapy, the intravenous administration of 4-amino-1-hydroxybuthilidene 1,1-bisphosphonate (AHButBP)(Alendronate), 3-amino-1-hy-droxypropylidene- 1, 1-bisphosphonate (AHPrBP)(Aredia), or 6-amino-1-hydroxyhexylidene-1,1-bisphosphonate (AHHexBP) induced an acute-phase response (APR) -irrespective of the underlying disease, manifested by a fall in circulating lymphocyte number and serum zinc concentration and in a rise in C-reactive protein (CRP); a febrile reaction occurred in 30% of the patients. The APR was maximally expressed within 28-36 hours of i.v. administration of the bisphosphonates. and disappeared 2-3 days later despite continuous treatment. These effects were dose dependent and the lowest doses necessary for an APR were lO mg of AHButBP and AHPrBP, and 75 mg of AHHexBP. Doses up to 1,000 mg/day i.v. of dichlormethanebisphosphonate Cl2MBP were devoid of these side effects. In patients treated with either a single i.v. dose of amino-bisphosphonates which resulted in an APR or with a suboptimal dose, a subsequent challenge 12-160 days later of the high dose failed to cause a rise in CRP or a fall in the lymphocyte count. The desensitization to AHButBP or AHPrBP was also seen following pretreatment with CI2MBP. These findings suggest that bisphosphonates interact with macrophage-like cells resident in the skeleton and stimulate interleukin-1 release which is responsible for the appearance of the APR. At the same time, however, the bisphosphonates render these cells insensitive to further stimulation for several months. This latter observation might be relevant to the long-lasting suppression of bone resorption observed after bisphosphonate therapy.<br><br>
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Brenda
Guest
 
Posts: n/a
Default No Subject

I took Zometa for the first time in July 2004. After I got back to work I had to take off all my bracelets and watch as I broke out in a rash, I drank a lot of water and the next day I was dizzy, nausea and in the late afternoon I had high fever and cold shivers. I went to bed with my bottle of water and Tylenols. The next day I felt better, The pain in my bones is now 2 (scale of 1-10) <br>Brenda
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I had the first infusion of zometa recently and am scheduled for once a month. I was fine for the first 10 hours except being very cold even when it was being administered. At exactly 12 hours later minus 10 minutes I suddenly got mild nausea, a headache, I was like Ice even though I tried heating pad and suddenly got horrible chills and the most painful muscle and joint pain all over which lasted about 40 to 48 hours during which I had no appetite and had to stay in bed. On a scale of 1 to 10 it was a 10. It was just dreadful and I called a nurse who said that my symptoms were very unusual,. But then the doctor called me back and said sometimes the first couple of times this happens, not usually as severe as I had but that next time they will give me Tylenol and Motrin or Advil before the infusion. Don't know whether or not this will work and I'[m scared to death and I lost three days of my life, one at the hospital and two in bed following. As quickly as it came, that's as quickly as it disappeared as if it had never happened. The doctors do not tell you about the possible side affefts ahead of time or how extreme they can be and so you are not prepared to deal with it. I spoke with someone on it for two yrs. and they've been lucky enought to be able to tolerate it well. Lucky them,. Good luck to you. Signed frightened of the next treatment.PS I also had a fever
Reply With Quote
  #6  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

We would like to know if anyone else has experienced severe back<br>muscle pain from Zometa, or if it's from the crutches he's had to<br>use for his broken hip from bone cancer.
Reply With Quote
  #7  
Old 09-12-2007, 02:41 PM
Unregistered
Guest
 
Posts: n/a
Default Zometa

My mom has Multiple myeloma - and took calcium pills - the last ooncology appt - her dr recommended a zometa drip.....within 24hrs we were rushing to the hospital for severe back and rib pain. She had a hard time breathing. The dr still is baffled by the level of pain - and they are running a bunch of test. My opinion is the Zometa caused it - she was fine (at least tolerated her back) until this injection
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Zometa & Osteoporosis Suzanne Zometa 5 09-03-2010 05:10 PM
zometa and osteoperoses Unregistered Zometa 7 07-17-2009 02:16 PM
zometa benny Zometa 1 11-08-2007 08:25 PM
Zometa infusion Ursula Raiford Zometa 5 12-03-2005 06:00 AM
zometa Unregistered Zometa 0 11-29-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 02:46 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.